I spent 7 hours in the ER last week after my first dose - 25mg they couldn't keep my bp above 70/40 (I think my hr was 41) and finally sent me home after so long and tons of tests. They said it's a common side effect of the meds - thats what they told me in the er :(
They told me not to take it again until I talked to my cardiologist. Have you talked to yours to see what you can do?
I've always had BP on the lower side so I kind of expected some side effects, but not that drastic. Before I took it bp was 118/76 - within an hour dropped to 70/40 but the er dr said it shouldn't have happened so fast with the meds - so maybe something else was going on also (like pvc's aren't enough).
Hope you find an answer, I'm watching in hopes someone else knows.
I just started taking metoprolol 50mg/twice a day for SVT ( I am 6'2, 200lb male, hence the higer dose). I am not sure how different metoprolol is from toprol, but I am also noticing some very annoying (albeit less serious) side effects. The most obvious is insomnia/very odd dreams. It tends to keep me up at night. Otherwise, my HB has lowered by a modest 5-10 BPM.
Toprol is brand name - Metoprolol is generic name
perhaps you need an even lower dose. The Toprol is doing what it was made to do, just maybe too much of a good thing.
And btw, metoprolol succinate is Toprol, which is extended release - and metoprolol tartrate is Lopressor, which is the normal release version.
maybe you just naturally (genetically) have more of the enzyme that converts the m. succinate to the active molecule.
or maybe there was an interaction with some other drug, or with some food
Lowering bp? wonder why I was given it when I have normal - low bp to begin with - she said (EP) she put me on it for pvc's which did nothing but make them worse.
My normal bp has been 118/76 & HR 70-75 in the past 6 mths.
That's what I didn't understand I've never had a bp reading over 130/90, so no clue and my script was for Toprol - I got it from my local CVS and saw the generic and asked them about it - said it's the same thing.
I don't even take OTC meds; food maybe but I doubt it, my bp's dropped back & forth since last week so I bet there's something else going on.